Florida, 2015

Flood in Florida, September 25, 2015

September 25, 2015 · NWS JAX · 1 event in 1 county or zone

Weak low pressure near the Savannah River trailed a coastal trough offshore of the local coastline. A large upper level low was over NW Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Weak low pressure near the Savannah River trailed a coastal trough offshore of the local coastline. A large upper level low was over NW Georgia. A few heavy rainfall producing showers and storms developed across NE Florida. Elevated waters levels along the coast were near 0.75 ft above predictions which caused some minor coastal flooding around the times of high tide.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 10:34 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 25, 10:34 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 AM EDT FRI SEP 25 2015

.UPDATE...
MORNING SURFACE ANALYSIS DEPICTS WEAK LOW PRESSURE (1014
MILLIBARS) OVER THE SAVANNAH RIVER IN COASTAL GEORGIA...WITH A
TRAILING COASTAL TROUGH OVER OUR WATERS. ALOFT...A LARGE UPPER
LEVEL LOW IS SPINNING OVER NORTHWESTERN GEORGIA...WHILE RIDGING
CENTERED OVER THE GREATER ANTILLES IS BEGINNING TO BUILD WESTWARD.
VISIBLE SATELLITE IMAGERY INDICATES THAT LOW STRATUS CLOUDS ARE
PERSISTING OVER MOST OF SOUTHEAST GEORGIA AND THE NORTHERN
SUWANNEE VALLEY...WITH CLEARING SKIES FOR LOCATIONS SOUTH OF
INTERSTATE 10. A FEW MID AND HIGH ALTITUDE DEBRIS CLOUDS ARE
DRIFTING TOWARDS NORTH CENTRAL FLORIDA FROM CONVECTION OVER THE
EASTERN GULF OF MEXICO. STRATUS WILL GRADUALLY ERODE FROM SOUTH TO
NORTH AS THE AFTERNOON PROGRESSES...WITH TEMPERATURES QUICKLY
RISING INTO THE 80S AS INSOLATION INCREASES. HIGH RESOLUTION
GUIDANCE INDICATES THAT SCATTERED CONVECTION WILL DEVELOP OVER
MARION COUNTY TOWARDS 19Z...DEVELOPING NORTH AND NORTHEASTWARD
TOWARDS THE ST. JOHNS RIVER BASIN AS ACTIVITY INTERACTS WITH THE
ATLANTIC SEA BREEZE THAT WILL BE PUSHING INLAND. A FEW
THUNDERSTORMS ARE POSSIBLE...BUT INSTABILITY REMAINS WEAK AND THUS
ONLY A FEW HEAVY DOWNPOURS ARE EXPECTED. ACTIVITY MAY PROPAGATE
NORTHWARD TOWARDS INTERSTATE 10 THIS EVENING BEFORE DISSIPATING
AFTER SUNSET. HIGHS TODAY WILL RANGE FROM THE UPPER 80S OVER NORTH
CENTRAL FL TO THE LOWER 80S OVER MOST OF SOUTHEAST GA AND COASTAL
NORTHEAST FL.

&&

.AVIATION...
IFR CIGS AT THE DUVAL COUNTY TERMINALS AND SSI ARE QUICKLY
DISSOLVING. VFR CONDITIONS WILL PREVAIL AT THE REGIONAL TERMINALS
THROUGH AT LEAST 20Z. WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL AND NORTHEAST
FLORIDA LATE THIS AFTERNOON. INSERTED A VICINITY THUNDERSTORM AT
GNV AROUND 00Z...OTHERWISE VICINITY SHOWERS WILL BE POSSIBLE
THROUGH THE EARLY EVENING HOURS AT THE NORTHEAST FLORIDA
TERMINALS. A SEA BREEZE WILL CROSS SSI AND SGJ AROUND 17Z...WITH
SURFACE WINDS BECOMING EASTERLY AROUND 10 KNOTS. THE SEA BREEZE
WILL REACH CRG AROUND 18Z AND JAX/VQQ FROM 19Z-20Z. SUB-VFR
VISIBILITIES WILL BE POSSIBLE AFTER 08Z AT THE REGIONAL TERMINALS
OVERNIGHT THROUGH THE EARLY MORNING HOURS ON SATURDAY.

&&

.MARINE...
LOW PRESSURE ALONG THE SOUTH CAROLINA COAST WILL MOVE SLOWLY
NORTHWARD THROUGH THE WEEKEND...WITH A LINGERING COASTAL TROUGH
REMAINING IN PLACE OVER OUR COASTAL WATERS. SEAS OFFSHORE WILL
REMAIN IN THE 3-5 FT RANGE THROUGH THE WEEKEND. AN EVENING WIND
SURGE MAY INCREASE ONSHORE WIND SPEEDS TO NEAR 15 KNOTS...BUT
SPEEDS WILL BEGIN TO DIMINISH TOWARDS MIDNIGHT. OTHERWISE...LOW
PRESSURE CURRENTLY OVER THE NORTHWESTERN CARIBBEAN SEA WILL MOVE
SLOWLY NORTHWARD OVER THE YUCATAN PENINSULA THIS
WEEKEND...EMERGING INTO THE SOUTHERN GULF OF MEXICO BY LATE
SUNDAY. THIS LOW PRESSURE CENTER COULD ORGANIZE FURTHER AS IT
MOVES NORTHWARD TOWARDS THE FLORIDA PANHANDLE EARLY NEXT WEEK.
DEPENDING ON THE STRENGTH AND INTENSITY OF THIS FEATURE...A DEEP
ONSHORE WIND REGIME MAY RAISE SEAS UP TOWARDS CAUTION LEVELS EARLY
NEXT WEEK...WITH HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS
EXPECTED.

RIP CURRENTS: ELEVATED RISK WILL PERSIST THIS WEEKEND INTO EARLY
NEXT WEEKEND DUE TO LONG PERIOD EASTERLY SWELLS AND ONSHORE WINDS.

COASTAL IMPACTS: TIDAL DEPARTURES DECREASED TO AROUND 0.75 ABOVE
THE PREDICTED ASTRONOMICAL HIGH TIDE THIS MORNING. THIS ANOMALY
SHOULD CONTINUE TO SLOWLY SUBSIDE DURING THE HIGHER EARLY EVENING
TIDE CYCLE. WILL ISSUE A COASTAL FLOOD STATEMENT FOR THIS
EVENING'S HIGH TIDE CYCLE...BUT WATER LEVELS SHOULD MOSTLY REMAIN
JUST BELOW COASTAL FLOOD ADVISORY CRITERIA THROUGH THE WEEKEND AS
THE ASTRONOMICAL TIDES PEAK DURING THE PERIGEAN TIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  82  66  87  68 /  10  10  30  20
SSI  80  72  83  73 /  10  10  20  30
JAX  85  70  86  72 /  20  10  20  30
SGJ  83  73  84  75 /  20  20  20  30
GNV  86  69  88  72 /  30  20  30  30
OCF  87  70  89  72 /  30  30  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ZIBURA/WALKER
Hazardous weather outlook, Sep 25, 3:48 AM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 AM EDT FRI SEP 25 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-260215-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
448 AM EDT FRI SEP 25 2015

...MODERATE RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE BEACHES DUE TO
LINGERING SWELLS.

SCATTERED AFTERNOON STORMS ARE EXPECTED GENERALLY SOUTH OF A LINE
FROM ST AUGUSTINE TO GAINESVILLE. FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN WILL BE THE MAIN IMPACTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH MUCH OF THE PERIOD.
SCATTERED STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING
THROUGH THE PERIOD. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL
BE THE MAIN IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
September 25, 12:00 PM EST
Where
Duval County, 5.4 mi E of Dunn Creek to 5.42 mi NNW of Ft George Is
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.470, -81.490

Street flooding due to heavy rainfall impacted Cedar Point Road and Pumpkin Hill Road. There was about 4-8 inches of water over the road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599098.